Alert archive / Wisconsin / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

May 26, 2012Barron County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at May 26, 2012, 6:45 PM CDT for Barron County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 6:45 PM CDT (23:45 UTC)
Expired
May 26, 2012, 7:45 PM CDT
In force
60 min
Issued by
NWS Twin Cities, MN

County Barron County, WI

The radar

The Minneapolis radar (KMPX), 122 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WWUS83 KMPX 262345
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT SAT MAY 26 2012

MNZ053-WIZ014>016-270045-
BARRON-CHISAGO-POLK-RUSK-
645 PM CDT SAT MAY 26 2012

AT 640 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG 
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRANTSBURG TO   
TURTLE LAKE TO NEAR CAMERON. OTHER STORMS WERE AHEAD OF THIS LINE. 
THESE STORMS WERE MOVING NORTHEAST AT 40 MPH.

HAIL UP TO DIME SIZE AND LIGHTNING STRIKES ARE EXPECTED WITH THESE 
STORMS.

SOME AREAS IN THE PATH OF THESE STORMS INCLUDE LUCK... 
CUMBERLAND...RICE LAKE...TURTLE LAKE...FREDERIC...
BARRONETT...AND CLAM FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON THE WATER REMEMBER THAT LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4531 9180 4536 9218 4564 9281 4567 9284
      4567 9287 4573 9300 4573 9286 4568 9286
      4565 9278 4565 9254 4574 9252 4574 9216
      4565 9214 4564 9146
TIME...MOT...LOC 2341Z 238DEG 33KT 4574 9278 4541 9207
          4535 9174

$$

BAP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 26, 6:45 PM CDT, 0 minutes earlier.

Area forecast discussion, May 26, 6:45 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT SAT MAY 26 2012

.UPDATED FOR 00Z AVIATION DISCUSSION BELOW...

.DISCUSSION...
PRIMARY FORECAST ISSUE CONTINUE TO BE CONVECTION... BOTH ONGOING
ACTIVITY AND POTENTIAL THROUGH THE NEXT 24 TO 36 HOURS. LATEST
RADAR IMAGERY SHOWS CONVECTION CONTINUING TO DEVELOP/PERSIST IN AN
AREA OF GOOD ISENTROPIC ASCENT NEAR THE MID-LEVEL BAROCLINIC
ZONE/FRONTAL BOUNDARY. SEE NO REASON THAT THE ACTIVITY WON/T
CONTINUE TO FOCUS AS MID-LEVEL MOISTURE AND ASCENT REMAIN IN PLACE
THROUGH THE EVENING. HOWEVER... THE FRONTAL ZONE WILL CONTINUE TO
LIFT NORTH/EAST THROUGH THE NIGHT... SO WE SHOULD CONTINUE TO SEE
THE BACK EDGE OF THE ACTIVITY WORK ITS WAY NORTH/EAST AS WELL.
WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE UPPER TROUGH BEGINNING TO
LIFT OUT OF THE SOUTHWEST CONUS... AND THIS WILL BE THE MAIN
DRIVER FOR THE SURFACE LOW DEVELOPING IN THE LEE OF THE ROCKIES
AND LIFTING NORTHEAST THROUGH THE UPPER PLAINS TOMORROW INTO
TOMORROW NIGHT. HOWEVER... OUT AHEAD OF THIS FEATURE THERE ARE
A FEW SUBTLE WAVES EVIDENT IN THE WATER VAPOR IMAGERY AND RUC
UPPER LEVEL PV ANALYSIS. ONE FEATURE IS MOVING THROUGH FAR WESTERN
IOWA AT THE CURRENT TIME... LIKELY HELPING IN SOME OF THE
DEVELOPMENT OVER NORTHERN IOWA. A SECOND WAVE CAN BE SEEN FARTHER
SOUTH OVER SOUTHERN KANSAS... AND IS ALSO LIFTING NORTH-NORTHEAST.
BOTH OF THESE LOOK TO HAVE SOME IMPACT ACROSS OUR AREA THIS
EVENING... WHICH IS WHY THERE REMAINS A NEED TO KEEP SOME CHANCE
FOR PCPN GOING THROUGH THE EVENING HOURS EVEN THOUGH THE MORE
FOCUSED MID-LEVEL FRONT IS MOVING NORTH. THE ACTUAL SURFACE WARM
FRONT SHOULD QUICKLY SURGE NORTH OVERNIGHT AS THE MAIN UPPER
TROUGH WORKS EAST AND THE 500MB RIDGE AXIS PUSHES NORTHEAST
THROUGH THE AREA. WILL BE INTERESTING TO SEE IF/WHEN/WHERE
CONVECTION DEVELOPS IN THE WARM SECTOR TO OUR SOUTH LATE THIS
AFTERNOON AND EVENING... SINCE THINGS APPEAR FAIRLY WELL CAPPED
WITH 700MB TEMPERATURES AOA 13C OVER MUCH OF THE AREA SOUTH OF US.
WHAT OCCURS TO OUR SOUTH COULD CERTAINLY IMPACT WHETHER THE
ELEVATED CONVECTION OVER OUR AREA PERSISTS... SINCE DEEP
CONVECTION TO OUR SOUTH WOULD WORK TO CUTOFF THE BETTER MOISTURE
INFLOW. HOWEVER... ACTIVITY THAT DEVELOPS TO OUR SOUTH AND
SOUTHWEST COULD ALSO WORK NORTH INTO THE AREA TONIGHT... ADDING AN
ADDITIONAL CHALLENGE TO THE FORECAST.

FOR TONIGHT... GIVEN THE VARIOUS COMPLICATIONS AND UNKNOWNS
MENTIONED ABOVE... TRIED TO FOCUS ON THE PRIMARY LARGE SCALE
DRIVERS AND TIED POPS TO THE AREAS OF BETTER FORCING AS SUGGESTED
BY THE THALER-QG DIAGNOSTICS FROM THE NAM AND GFS. THAT BEING
SAID... SHIFTED THE POPS NORTH THROUGH THE EVENING AND OVERNIGHT
HOURS... KEEPING SOME CHANCE GOING THROUGH EVENING ACROSS THE
ENTIRE AREA... BUT ALLOWING FOR POP-FREE CONDITIONS OVERNIGHT OVER
THE SOUTHEAST PORTION OF THE AREA. ON SUNDAY... WE SHOULD FIND
OURSELVES IN THE WARM SECTOR WITH THE WARM FRONTAL BOUNDARY
LIFTING NORTH INTO NORTHERN MINNESOTA. THERE COULD CERTAINLY BE
SOME LINGERING MORNING CONVECTION IN THE AREA OR SOUTHWEST OF THE
AREA... WHICH COULD RESULT IN DEBRIS CLOUDINESS. BUT... DON/T HAVE
A STRONG/CONFIDENT OPINION ON THAT AT THIS POINT IN TIME... AND
EVEN IF THAT WERE THE CASE WE SHOULD SEE IT DISSIPATE BY LATE
MORNING. THAT BEING SAID... EXPECT TO SEE TEMPERATURES WARM NICELY
DURING THE DAY WITH DEWPOINTS CLIMBING THROUGH THE 60S... WHICH
WILL LEAD TO MLCAPE VALUES AOA 2000 J/KG IN THE AFTERNOON ACROSS
MOST OF THE AREA. LOW PRESSURE SHOULD BE WORKING NORTH THROUGH THE
PLAINS DURING THE DAY... FINDING ITSELF IN THE DAKOTAS BY
AFTERNOON... WORKING TO BRING THE COLD FRONT EAST INTO WESTERN
MINNESOTA BY LATE AFTERNOON. THE IS A FAIR DEGREE OF VARIABILITY
IN THE MODEL SOLUTIONS WITH RESPECT TO THE POSITION OF THE SURFACE
LOW AND FRONTAL BOUNDARIES... MUCH OF WHICH SEEMS TO BE DUE TO THE
HANDLING OF CONVECTION BETWEEN NOW AND THEN. GIVEN THE UNCERTAINTY
ON HOW THE DETAILS WILL PAN OUT... AND THE UPSCALE CONSEQUENCES...
AN ENSEMBLE APPROACH SEEMS MOST PRUDENT AT THIS POINT... SO TENDED
TO STICK CLOSE TO THE SREF FOR THE LARGER SCALE DETAILS. THIS
WOULD SUGGEST ACTIVITY MAINLY NORTH OF OUR AREA FOR MUCH OF THE
DAY... WITH DEVELOPMENT AHEAD OF THE COLD FRONT OVER WESTERN
MINNESOTA BY MID AFTERNOON... THEN THINGS WILL PUSH EAST THROUGH
THE LATE AFTERNOON AND EVENING... EVENTUALLY WORKING OUT OF THE
WISCONSIN PORTION OF THE FORECAST AREA BY MIDNIGHT OR SO SUNDAY
NIGHT. WOULDN/T BE SHOCKED TO SEE A COUPLE OF ROUNDS OF ACTIVITY
AHEAD OF THE COLD FRONT... WITH SOME INITIAL CONVECTION DEVELOPING
IN ASSOCIATION WITH A PRE-FRONTAL TROUGH... THEN A SECONDARY BATCH
WITH THE COLD FRONT IF ENOUGH RESIDUAL INSTABILITY REMAINS. SEVERE
WEATHER CERTAINLY STILL SEEMS TO BE A GOOD POSSIBILITY SUNDAY
AFTERNOON AND EVENING GIVEN THE AMPLE DEGREE OF INSTABILITY AND
GOOD FORCING WORKING INTO THE AREA. DEEP LAYER SHEAR IS SOMEWHAT
WEAK AT THE TIME CONVECTION IS EXPECTED TO INITIALLY GET GOING...
AROUND 30KT... BUT THAT SHOULD STILL BE SUFFICIENT FOR STORM
ORGANIZATION GIVEN THE HIGH MLCAPE VALUES EXPECTED. MLCIN ACTUALLY
LOOKS TO DECREASE QUITE A BIT DURING THE AFTERNOON... AND WITH
DECENT FORCING AHEAD OF THE COLD FRONT... EXPECT CONVECTION TO
BECOME WIDESPREAD FAIRLY QUICKLY ONCE IT INITIATES. THIS WOULD
SUGGEST THAT ALTHOUGH THERE MAY BE SUFFICIENT SHEAR FOR SUPERCELLS
INITIALLY... THINGS ARE LIKELY TO GROW INTO CLUSTERS OR A QLCS
OVER TIME... WITH HAIL AND WINDS BEING THE MAIN THREATS.

MUCH COOLER AIR WILL WORK INTO THE REGION ON MONDAY AS THE UPPER
TROUGH WORKS INTO THE REGION. KEPT SOME POPS ACROSS THE NORTHERN
PART OF THE AREA GIVEN THE PROXIMITY OF THE UPPER LOW... AND
DEPENDING ON HOW MUCH SUNSHINE WE SEE THERE MAY BE A NEED TO
INCLUDE CHANCE POPS FOR MORE OF THE CWFA SINCE ANY HEATING WOULD
LIKELY LEAD TO MORE IN THE WAY OF DIURNAL SHRA. THE SAME ACT
SHOULD REPEAT ITSELF ON TUESDAY WITH THE UPPER LOW AND MID-LEVEL
MOISTURE STILL LINGERING IN THE REGION. AT THIS POINT... OPTED TO
GO WITH A DRY FORECAST THROUGH THE BALANCE OF THE WEEK AFTER WE
GET ON THE BACKSIDE OF THE UPPER TROUGH AFTER TUESDAY AND A BROAD
RIDGE OF SURFACE HIGH PRESSURE SETTLES OVER THE REGION. THE GFS
AND ECMWF HINT AT SOME PERIODIC CHANCES FOR PCPN DURING THE
THURSDAY THROUGH SATURDAY TIME FRAME AS A FEW SHORTWAVES QUICKLY
RIPPLE SOUTHEAST IN THE NORTHWEST UPPER FLOW. THOSE CHANCES WOULD
LIKELY BE IN THE SOUTHWEST PORTION OF THE AREA... CLOSER TO THE
BAROCLINIC ZONE WHICH WILL BE DEPRESSED TO OUR SOUTHWEST. BUT...
AT THIS POINT CHOSE TO LEAVE POPS OUT RATHER THAN BLANKET A 2-3
DAY PERIOD WITH LOW CHANCE VALUES... ESPECIALLY SINCE THERE IS A
GOOD DEGREE OF DIFFERENCE BETWEEN THE GFS AND ECMWF AND AMPLE
SPREAD IN THE ENSEMBLES.

&&

.AVIATION.../00Z TAF ISSUANCE/
DIFFICULT FORECAST WITH LOW CONFIDENCE ON OVERALL TIMING OF
CONVECTION.  WARM FRONT LIFTING OVER NORTHERN IOWA AT THIS TIME AND
SHOULD MAKE SOME PROGRESS NORTH INTO SOUTHERN MN DURING THE NIGHT.
MID LEVEL INSTABILITY/WARM AIR ADVECTION IS HELPING MAINTAINING
ELEVATED CONVECTION MAINLY OVER NORTHERN AND EASTERN AREAS.  THIS
TREND TO CONTINUE INTO THE EVENING BEFORE IT SHOULD LIFT INTO
CENTRAL MN.  SOME POSSIBILITY OF ANOTHER MCS DEVELOPING OVER EASTERN
SOUTH DAKOTA THIS EVENING...MOVING INTO WESTERN AREAS AFTER
03Z-04Z.  THIS WOULD AFFECT MAINLY THE WEST AND NORTH DURING THE
NIGHT.  IFR/MVFR CEILINGS WITH SOME VSBY RESTRICTIONS IN TSRA AND BR
DURING THE NIGHT.  THIS SHOULD ALL IMPROVE AS WARM FRONT LIFTS NORTH
INTO CENTRAL MN BY 18Z SUNDAY.  THEN COLD FRONT MOVES INTO WESTERN
MN AND TRAVELS EAST DURING THE AFTERNOON/EVENING.  MENTIONED VCTS
OVER MN TAF AND KRNH SITES IN THE AFTERNOON AND KEPT KEAU DRY
THROUGH 00Z MON.  EAST TO SOUTHEAST WINDS AHEAD OF THE WARM FRONT
OVERNIGHT...BECOMING SOUTHERLY WITH FROPA AND BECOMING GUSTY.

KMSP...SHOULD SEE LAST SHOWER MOVE THROUGH THE AREA EARLY ON WITH
MVFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE NIGHT.  SOME
POSSIBILITY OF MCS DEVELOPMENT OVER EASTERN SOUTH DAKOTAS THIS
EVENING WITH THIS ACTIVITY SPREADING NORTHEAST TOWARD THE AREA AFTER
05Z.  HAVE INCLUDED TEMPO TSRA FOR THIS. OTHERWISE...WARM FRONTAL
PASSAGE LOOKS TO BE IN THE 12Z-14Z PERIOD WITH VFR CONDITIONS
DEVELOPING AND INCREASING SOUTHERLY WINDS.  NAM INDICATES A POSSIBLE
PREFRONTAL TROUGH AHEAD OF MAIN COLD FRONT WHICH MOVES THROUGH LATE
AFTERNOON/EVENING.  WILL SEE TSRA POSSIBLE WITH THIS BEFORE 00Z.
MENTIONED VCTS FOR NOW TO CLARIFY TIMING A BIT MORE IN LATER
FORECASTS.

OUTLOOK...
SUN NIGHT...MVFR-IFR WITH TSRA LIKELY.
MON...MVFR WITH SHRA POSSIBLE.
TUE-WED...VFR WITH PASSING HIGH PRESSURE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 26, 3:48 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT SAT MAY 26 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
272100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
348 PM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT... MAINLY
ALONG AND NORTH OF INTERSTATE 94. THESE STORMS COULD PRODUCE LARGE
HAIL ALONG WITH HEAVY RAIN. GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY WILL BE HOT...WITH AFTERNOON THUNDERSTORMS DEVELOPING IN
WESTERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...
AS WELL AS A FEW TORNADOES. THESE STORMS ALSO COULD PRODUCE HEAVY
RAIN AND CAUSE FLASH FLOODING... AS WELL AS FLOODING ALONG THE
ALREADY SWOLLEN RIVERS. THE STORMS WILL MOVE EASTWARD DURING THE
EVENING AND OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING... AND IS
LIKELY SUNDAY AFTERNOON AND EVENING.

In the hours before

Local storm report, May 26, 5:27 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             4 SW ELMWOOD            44.74N 92.21W
05/26/2012  E1.50 INCH       PIERCE             WI   TRAINED SPOTTER

            PING PONG SIZED HAIL REPORTED BY TRAINED SPOTTER...LASTED
            4 MINUTES.

&&

JPC
Local storm report, May 26, 5:32 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 PM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             ELMWOOD                 44.78N 92.15W
05/26/2012  E1.25 INCH       PIERCE             WI   TRAINED SPOTTER

&&

JPC
Local storm report, May 26, 6:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 ESE CARYVILLE         44.73N 91.62W
05/26/2012  E1.75 INCH       EAU CLAIRE         WI   PUBLIC

            GOLF BALL SIZED HAIL REPORTED IN BRUNSWICK. REPORT
            RELAYED VIA WARNING POINT.

&&

JPC
Local storm report, May 26, 6:06 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 E CARYVILLE           44.74N 91.57W
05/26/2012  E1.00 INCH       EAU CLAIRE         WI   TRAINED SPOTTER

&&

JPC
Special weather statement, May 26, 6:14 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT SAT MAY 26 2012

WIZ028-270000-
EAU CLAIRE-
614 PM CDT SAT MAY 26 2012

AT 611 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BRACKETT. THIS STORM WAS MOVING EAST AT 35 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LUDINGTON.
  AUGUSTA.
  FAIRCHILD.

LAT...LON 4484 9094 4460 9093 4461 9122 4484 9121
TIME...MOT...LOC 2314Z 275DEG 33KT 4469 9130
Special weather statement, May 26, 6:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT SAT MAY 26 2012

MNZ053-WIZ014>016-270045-
BARRON-CHISAGO-POLK-RUSK-
645 PM CDT SAT MAY 26 2012

AT 640 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRANTSBURG TO
TURTLE LAKE TO NEAR CAMERON. OTHER STORMS WERE AHEAD OF THIS LINE.
THESE STORMS WERE MOVING NORTHEAST AT 40 MPH.

HAIL UP TO DIME SIZE AND LIGHTNING STRIKES ARE EXPECTED WITH THESE
STORMS.

SOME AREAS IN THE PATH OF THESE STORMS INCLUDE LUCK...
CUMBERLAND...RICE LAKE...TURTLE LAKE...FREDERIC...
BARRONETT...AND CLAM FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON THE WATER REMEMBER THAT LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4531 9180 4536 9218 4564 9281 4567 9284
      4567 9287 4573 9300 4573 9286 4568 9286
      4565 9278 4565 9254 4574 9252 4574 9216
      4565 9214 4564 9146
TIME...MOT...LOC 2341Z 238DEG 33KT 4574 9278 4541 9207
          4535 9174

BAP

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:34 AM CDTSpecial Weather StatementMPXMartin56 min
May 26, 3:44 AM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Freeborn, Martin, Rice, Steele and 1 more61 min
May 26, 7:14 AM CDTSpecial Weather StatementMPXRedwood46 min
May 26, 7:51 AM CDTSevere Thunderstorm WarningMPXRedwood54 min
May 26, 8:26 AM CDTSpecial Weather StatementMPXBrown, McLeod, Nicollet, Renville, Sibley64 min
May 26, 9:07 AM CDTSpecial Weather StatementMPXWatonwan23 min
May 26, 9:33 AM CDTSpecial Weather StatementMPXBlue Earth, Nicollet, Watonwan27 min
May 26, 10:07 AM CDTSpecial Weather StatementMPXBlue Earth, Waseca23 min
May 26, 10:34 AM CDTSpecial Weather StatementMPXSteele, Waseca56 min
May 26, 11:34 AM CDTSpecial Weather StatementMPXFreeborn, Steele26 min
May 26, 11:36 AM CDTSevere Thunderstorm WarningMPXSteele8 min
May 26, 11:47 AM CDTSpecial Weather StatementMPXFreeborn28 min
May 26, 11:50 AM CDTSpecial Weather StatementMPXBrown, McLeod, Nicollet, Sibley55 min
May 26, 1:26 PM CDTSpecial Weather StatementMPXGoodhue34 min
May 26, 1:30 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice45 min
May 26, 1:40 PM CDTSpecial Weather StatementMPXDakota35 min
May 26, 2:15 PM CDTSevere Thunderstorm WarningMPXGoodhue60 min
May 26, 3:33 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Washington57 min
May 26, 3:09 PM CDTSpecial Weather StatementMPXPierce51 min
May 26, 3:19 PM CDTSpecial Weather StatementMPXPepin41 min
May 26, 4:10 PM CDTSevere Thunderstorm WarningMPXDunn, Pierce, Saint Croix65 min
May 26, 5:09 PM CDTSevere Thunderstorm WarningMPXDunn, Eau Claire, Pepin, Pierce50 min
May 26, 5:51 PM CDTSevere Thunderstorm WarningMPXDunn, Eau Claire, Pepin24 min
May 26, 6:14 PM CDTSpecial Weather StatementMPXEau Claire46 min

Nearby

Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.